Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Jackson, KY

July 27, 2014Bath County, Menifee County, Montgomery County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 1:14 PM EDT for Bath County, Menifee County, Montgomery County, Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 1:14 PM EDT (17:14 UTC)
Expired
Jul 27, 2014, 2:00 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 1:35 PM EDTHAIL 1.254 Wsw Owingsville, KYQUARTER TO HALF DOLLAR SIZE HAIL
Jul 27, 1:40 PM EDTTSTM WND DMGMount Sterling, KYTREE DOWN NEAR TENNY AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:00 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS53 KJKL 271714
SVRJKL
KYC011-165-173-271800-
/O.NEW.KJKL.SV.W.0084.140727T1714Z-140727T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
114 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 200 PM EDT

* AT 110 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS...AND
  MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIDEVIEW AROUND 125 PM EDT.
  GRASSY LICK AND WADES MILL AROUND 130 PM EDT.
  GATEWOODS STATION AND EWINGTON AROUND 135 PM EDT.
  COONS STATION AND UPPER SPENCER AROUND 140 PM EDT.
  CLAY LICK AND LUCKY STOP AROUND 145 PM EDT.
  CORNWELL AND CEDAR GROVES AROUND 150 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HOWARDS MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3810 8353 3807 8351 3809 8351 3808 8346
      3805 8350 3805 8346 3803 8348 3803 8344
      3802 8343 3782 8360 3784 8362 3782 8364
      3792 8376 3790 8388 3794 8398 3812 8408
      3825 8390
TIME...MOT...LOC 1714Z 301DEG 42KT 3818 8419

HAIL...1.00IN
WIND...60MPH

$$

GREIF
2 follow-up statements
530 
WWUS53 KJKL 271735
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
135 PM EDT SUN JUL 27 2014

KYC011-165-173-271800-
/O.CON.KJKL.SV.W.0084.000000T0000Z-140727T1800Z/
MENIFEE KY-MONTGOMERY KY-BATH KY-
135 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BATH...
MONTGOMERY AND MENIFEE COUNTIES UNTIL 200 PM EDT...

AT 134 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
STERLING...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COONS STATION AND UPPER SPENCER AROUND 140 PM EDT.
  CLAY LICK AND HOPE AROUND 145 PM EDT.
  CORNWELL AND CEDAR GROVES AROUND 150 PM EDT.
  TABOR AND ROTHWELL AROUND 155 PM EDT.
  MARIBA AND DENNISTON AROUND 200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3810 8353 3807 8351 3809 8351 3808 8346
      3805 8350 3805 8346 3803 8348 3803 8344
      3802 8343 3782 8360 3784 8362 3782 8364
      3792 8376 3790 8388 3794 8398 3812 8408
      3825 8390
TIME...MOT...LOC 1735Z 301DEG 42KT 3805 8392

HAIL...1.00IN
WIND...60MPH

$$
394 
WWUS53 KJKL 271744
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
144 PM EDT SUN JUL 27 2014

KYC011-165-173-271800-
/O.CON.KJKL.SV.W.0084.000000T0000Z-140727T1800Z/
MENIFEE KY-MONTGOMERY KY-BATH KY-
144 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BATH...EASTERN MONTGOMERY AND MENIFEE COUNTIES UNTIL 200 PM EDT...

AT 141 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWER
SPENCER...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORNWELL AND CEDAR GROVES AROUND 150 PM EDT.
  TABOR AND FAGAN AROUND 155 PM EDT.
  MARIBA AND DENNISTON AROUND 200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3812 8384 3796 8348 3782 8360 3784 8362
      3782 8364 3783 8366 3792 8376 3791 8385
      3796 8396
TIME...MOT...LOC 1745Z 301DEG 42KT 3799 8379

HAIL...1.00IN
WIND...60MPH

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:30 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 27, 10:30 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT SUN JUL 27 2014

.UPDATE...
ISSUED AT 1030 AM EDT SUN JUL 27 2014

WIDESPREAD SHOWERS AND THUNDERSTORMS WERE AFFECTING THE NORTHERN PART
OF THE FORECAST AREA LATE THIS MORNING. HAVE RAISED POPS TO ACCOUNT
FOR ONGOING ACTIVITY. THIS ACTIVITY EXTENDS BACK TO SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY WHERE RENEWED DEVELOPMENT PERSISTS. THIS
WAS NOT HANDLED WELL BY MODELS. SEVERE WX DURING THE DAY WILL BE
HIGHLY DEPENDENT ON HOW THE CURRENT ACTIVITY EVOLVES. IN LIGHT OF
CURRENT ACTIVITY...DO HAVE SOME CONCERN FOR THE GREATEST THREAT AREA
CURRENTLY CENTERED ON JKL TO BE SHIFTING WESTWARD.

UPDATE ISSUED AT 801 AM EDT SUN JUL 27 2014

A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS
A BOUNDARY THAT RUNS FROM SOUTH CENTRAL INDIANA INTO CENTRAL KY.
THOUGH MANY OF THE STORMS HERE ARE STRONG AND PRODUCING A LARGE
AMOUNT OF LIGHTNING...THE OVERALL TREND IS FOR THEM TO DIMINISH AS
THEY HEAD SOUTHEAST AND INTO THE SW PORTION OF THE JKL CWA. UPDATED
THE POPS AND WEATHER TO BETTER ACCOUNT FOR THE ONGOING PRECIP
SITUATION. LAST FEW SCANS SHOWS SOME OF THE STORMS ALONG THE OHIO
RIVER BEGINNING TO MERGE AND HEADING EASTWARD. THESE STORMS MAY
ACTUALLY MOVE INTO THE NORTHERN COUNTIES IN THE JKL CWA IN THE NEXT
HOUR OR SO. THEN BY LATE MORNING/EARLY AFTERNOON...MORE CELLS WILL
BEGIN DEVELOPING IN THE NORTHERN CWA AND EXPAND SOUTHWARD AS OUR
LARGER THREAT FOR SEVERE WEATHER COMES INTO PLAY. ALSO LOADED IN THE
LATEST OBSERVATIONAL DATA FOR TEMPS...DEW POINTS...AND WINDS...TO
MAKE SURE ONGOING CONDITIONS WERE REFLECTED IN THE NEAR TERM
FORECAST.

..WITH
VERY SLOW MOVEMENT IN THE OVERALL LINE AND MOVING EAST AND SOUTHEAST.
THESE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY HEAD INTO THE
JACKSON CWA...BUT SOME LIGHTNING AND LIGHT RAIN SHOWERS ARE STILL
PRESENT ACROSS THE SOUTHWEST CWA.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 337 AM EDT SUN JUL 27 2014

A DEEP UPPER LEVEL TROUGH WILL CONTINUE TO DIVE INTO THE OHIO RIVER
VALLEY TODAY...WITH A SHORTWAVE RIDING ALONG THE TROUGH AND CREATING
A DYNAMIC WEATHER SITUATION ACROSS EASTERN KY. MODELS HAVE BEEN IN
GOOD AGREEMENT FOR A COUPLE OF DAYS NOW...BUT THE MESOSCALE
PARAMETERS CONTINUE TO EVOLVE AS WE HEAD INTO TODAY. OVERALL...A
WARM FRONT WHICH PASSED THROUGH THE AREA AND IS NOW LOCATED TO OUR
NORTH EARLY THIS MORNING...HAS ALLOWED FOR A STRONG SURGE OF WARM
UNSTABLE SOUTHERLY AIR INTO THE REGION. THIS...COUPLED WITH A LARGE
MCS THAT PASSED THROUGH EASTERN KY OVERNIGHT...HAS CREATED AN
ABUNDANT AMOUNT OF MOISTURE...ESPECIALLY IN THE LOWER LEVELS. AS A
COLD FRONT APPROACHES FROM OUR NW TODAY...EXPECT THESE FACTORS TO
INTERACT WITH THE FRONTAL BOUNDARY TO CREATE UNSTABLE CONDITIONS AND
AN ENHANCED SEVERE WEATHER THREAT.

DIVING FURTHER INTO THE LATEST MODEL GUIDANCE...
WHILE THERE ARE MANY PARAMETERS AT PLAY HERE...MODEL SOUNDINGS ARE
STILL SOME OF THE MOST TELL-ALL INFORMATION WE HAVE AT THIS POINT.
AS HAS BEEN NOTED IN PREVIOUS FORECASTS...LATEST NAM12 AND GFS40
SOUNDINGS ARE STILL SHOWING THE LOSS OF A LOW LEVEL DIURNAL CAPPING
INVERSION BY 15Z THIS MORNING...WITH DRY AIR FILTERING INTO THE MID
AND UPPER LEVELS BY 18Z. WITH STEEP LAPSE RATES STILL AROUND THE 6
TO 6.5 C/KM RANGE...AND SEASONABLY STRONG MID LEVEL WINDS...ALL
THINGS SEEM TO LINE UP FOR THE POTENTIAL FOR DAMAGING WINDS AND LARGE
HAIL. HIGH 6 HOUR PWAT VALUES ARE ALSO STILL INSINUATING THAT ANY
STORM THAT DEVELOPS COULD PRODUCE LOCALIZED HEAVY RAINFALL AS WELL.
WHAT IS STILL RAISING SOME UNCERTAINTY...HOWEVER...IS THE FACT THAT
THERE IS DECENT LOW LEVEL DIRECTIONAL SHEAR IN THE LOWEST 2KM AROUND
12Z...BUT IT WEAKENS LOOKING AT THE 15Z AND LATER SOUNDINGS. THIS
WILL CUT DOWN ON THE BEST HELICITY AND HODOGRAPH SIGNATURES...BUT IT
DOES NOT COMPLETELY RULE OUT THE THREAT OF SOME ISOLATED TORNADOES.
AND GIVEN THE OTHER FAVORABLE PARAMETERS...IF A TORNADO DOES
DEVELOP...IT COULD BE STRONG.

NOW LOOKING AT SOME OTHER PARAMETERS OF CONCERN. THE UPPER LEVEL
SHORTWAVE...AND THE SURFACE LOW...WILL REMAIN MUCH FARTHER TO OUR
NORTH...PUSHING EASTWARD ALONG THE UPPER GREAT LAKES REGION. THIS
PUTS THE BEST FORCING AND CONVERGENCE NORTH OF EASTERN KY...WITH A
STRONG QVECTOR CONVERGENCE MAXIMUM MOVING ACROSS MICHIGAN...NORTHERN
OHIO...AND INTO NEW ENGLAND BY SUNDAY AFTERNOON. THE 300MB JET WILL
SET UP ALONG WITH THE LONGWAVE TROUGH ORIENTATION...ALSO WEST TO
EAST...YIELDING THE HIGHEST WINDS MAINLY NORTH OF THE OHIO RIVER.
EXPECT THE SURFACE BOUNDARY TO SET UP ALONG THE SAME PATH. BUT THE
JET IS NOT SHOWING A DEFINITIVE STREAK...IT IS QUITE BROAD. SO THERE
IS THE POTENTIAL THAT THE BOUNDARY COULD ESTABLISH ITSELF JUST
SLIGHTLY NORTH OR SOUTH OF WHAT IS FORECASTED. WITH THIS IN
MIND...IT ALMOST SEEMS THAT THE BEST POTENTIAL FOR THE COLLOCATION
OF FORCING AND LIFT WOULD BE CLOSER TO THE SURFACE LOW...AND
THEREFORE NORTH OF KY.

PUTTING ALL OF THIS TOGETHER...IT COULD BE THAT CELLS BEGIN
DEVELOPING NORTH OF OUR REGION IF THE BOUNDARY ORIENTS ITSELF
FURTHER NORTHWARD. IF THE BOUNDARY PUSHES SLIGHTLY SOUTHWARD...CELLS
WILL START DEVELOPING ACROSS THE NORTHERN CWA. REGARDLESS...IT WILL
LIKELY BE THE OUTFLOWS OF THESE STORMS THAT DETERMINES HOW THE
REMAINDER OF THE DAY WILL PLAY OUT. AS OUTFLOWS PUSH AWAY FROM THE
STORMS...AND SOUTHWARD INTO THE MORE UNSTABLE AIR...THIS WILL CREATE
ENOUGH LIFT TO INITIATE NEW CELL DEVELOPMENT. GIVEN THE FORECAST
SOUNDING CHARACTERISTICS MENTIONED ABOVE...ALL STORM MODES ARE
POSSIBLE...FROM SQUALL LINES...QLCS/S...MCS/S...AND INDIVIDUAL
SUPERCELLS. AND THOUGH THE TORNADO THREAT IS NOT WELL DEFINED...DO
WANT TO MAKE SPECIFIC MENTION THAT OUTFLOW BOUNDARIES COULD PRODUCE
THE NEEDED LOW LEVEL WIND SHEAR TO INITIATE A SUPERCELL CAPABLE OF
PRODUCING A STRONG TORNADO.

AS WE HEAD INTO SUNDAY EVENING...THE SHORTWAVE AND FORCING WILL
CONTINUE TO PUSH EASTWARD...PULLING THE BEST INSTABILITY AWAY FROM
EASTERN KY. EXPECT ONGOING SHOWERS AND THUNDERSTORMS TO
CONTINUE...BUT DRY AIR WILL FILTER INTO THE LOW LEVELS FROM WEST TO
EAST...CUTTING OFF THE BEST CONVECTIVE AND PRECIP POTENTIAL BY 12Z.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 451 AM EDT SUN JUL 27 2014

AN AMPLIFIED LONG WAVE PATTERN WILL DOMINATE ACROSS THE CONUS
THROUGH THE PERIOD...WITH RIDGING IN THE WEST AND TROUGHING IN THE
EAST.

MONDAY WILL BEGIN WITH CYCLONIC FLOW ENTRENCHED ACROSS THE OHIO
AND TENNESSEE VALLEYS...WITH AFTERNOON HEATING KICKING OFF SOME
ISOLATED TO SCATTERED CONVECTION ACROSS EASTERN KENTUCKY. THE AIR
WILL CONTINUE TO DRY OUT IN THE LOW LEVELS...LEAVING ONLY THE THREAT
OF SOME SPRINKLES FOR TUESDAY. HIGHS WILL AVERAGE IN THE LOW TO MID
70S FOR MOST LOCATIONS. DRIER WEATHER CAN BE EXPECTED ACROSS THE AREA
FOR THE MIDDLE OF THE WEEK...AS THE TROUGH TEMPORARILY DAMPENS. HIGHS
WILL MODIFY A BIT...REACHING THE LOW 80S BY THURSDAY. BY FRIDAY AND
SATURDAY...THE TROUGH WILL REASSERT ITSELF...WITH THE THREAT OF
DIURNALLY INFLUENCED CONVECTION RETURNING ACROSS THE AREA...WITH
HIGHS STILL AVERAGING A BIT BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 753 AM EDT SUN JUL 27 2014

A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS
SOUTH CENTRAL INDIANA AND CENTRAL KY...MOVING EAST AND SOUTHEAST.
THESE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY HEAD INTO THE
JACKSON CWA...BUT SOME LIGHTNING AND LIGHT RAIN SHOWERS ARE STILL
PRESENT ACROSS THE SOUTHWEST CWA. EXPECT SOME LIGHT RAIN AND MAYBE A
FEW LIGHTNING STRIKES AND RUMBLES OF THUNDER AT THE TAF SITES OVER
THE NEXT FEW HOURS. CIGS SEEM TO BE MAINTAINING VFR STATUS /OR
BORDERLINE MVFR/...AND RAIN SEEMS TO BE LIGHT ENOUGH THAT LITTLE
RESTRICTIONS TO VSBY ARE EXPECTED.

MAIN FOCUS FOR TAF PERIOD WILL BE THIS AFTERNOON. MODELS ARE STILL
POINTING AT AN EVENT THAT IS RARE FOR EASTERN KY IN JULY. LITTLE
CHANGES WERE MADE TO THE 06Z TAFS FOR THIS AFTERNOON AS THEY SEEM TO
HAVE A GOOD GENERAL IDEA ON THE POTENTIAL THREATS. EXPECTING MOSTLY
MVFR CIGS AND VSBY FOR THE AREA...HOWEVER SOME OF STRONGER STORMS
COULD BE CAPABLE OF DROPPING THE VSBY TO AROUND A MILE AND PRODUCE
WIND GUSTS OF 40 TO 50 KTS. THERE IS ALSO THE THREAT OF SOME LARGE
DAMAGING HAIL WITH ANY THUNDERSTORM THAT DEVELOPS...WHICH WAS
INCLUDED IN THE TAFS AS WELL. KEPT THE TEMPO GROUP IN THE TAFS TO
REFLECT THE MOST LIKELY TIMES THAT THE STORMS WILL BE IN THE
AREA...HOWEVER THUNDERSTORMS ARE POSSIBLE ANYTIME BY LATE THIS
MORNING AND THROUGH THIS EVENING. WE WILL CONTINUE TO MONITOR THE
DEVELOPING SITUATION AND MAKE UPDATES FOR THE TAF SITES AS NEEDED
ONCE STORMS BEGIN INITIATING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...JMW
LONG TERM...GEOGERIAN
AVIATION...JMW
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
457 AM EDT SUN JUL 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
457 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH
POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO
THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL
AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER
CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY
DURING THE DAY ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING
WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING.

JMW

In the hours before

Local storm report, Jul 27, 10:34 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             NE HISEL                37.56N 84.08W
07/27/2014  E1.00 INCH       JACKSON            KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Jul 27, 12:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1240 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FUNNEL CLOUD     FOX                     37.76N 84.07W
07/27/2014                   ESTILL             KY   EMERGENCY MNGR

&&

DBS
Local storm report, Jul 27, 1:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     FURNACE                 37.76N 83.83W
07/27/2014                   POWELL             KY   911 CALL CENTER

            ONE TREE DOWN LITTLE HARDWICKS CREEK AND FURNACE JCT.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:24 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley22 min
Jul 27, 12:06 PM EDTTornado WarningJKLEstill, Powell24 min
Jul 27, 12:13 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe4 hr
Jul 27, 12:24 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Owsley, Powell, Wolfe51 min
Jul 27, 12:26 PM EDTSevere Thunderstorm WarningJKLMenifee, Powell, Wolfe23 min
Jul 27, 12:38 PM EDTTornado WarningJKLEstill, Lee37 min
Jul 27, 12:58 PM EDTAreal Flood AdvisoryJKLBreathitt4 hr
Jul 27, 1:03 PM EDTAreal Flood AdvisoryJKLBath, Montgomery4 hr
Jul 27, 1:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Owsley, Perry41 min
Jul 27, 1:24 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Rockcastle51 min
Jul 27, 1:36 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Perry5 hr
Jul 27, 1:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe4 hr
Jul 27, 2:02 PM EDTTornado WarningJKLClay, Jackson, Laurel28 min
Jul 27, 2:03 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Rockcastle4 hr
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe25 min
Jul 27, 2:08 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry52 min
Jul 27, 2:14 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne46 min
Jul 27, 2:17 PM EDTAreal Flood AdvisoryJKLLetcher3 hr
Jul 27, 2:24 PM EDTFlash Flood WarningJKLJackson, Laurel, Rockcastle4 hr
Jul 27, 2:28 PM EDTTornado WarningJKLWayne32 min
Jul 27, 2:30 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley4 hr
Jul 27, 2:37 PM EDTTornado WarningJKLClay, Jackson, Laurel, Rockcastle38 min
Jul 27, 2:56 PM EDTTornado WarningJKLMcCreary, Wayne49 min
Jul 27, 2:59 PM EDTFlash Flood WarningJKLWayne4 hr
Jul 27, 3:11 PM EDTTornado WarningJKLClay, Jackson, Leslie, Perry34 min
Jul 27, 3:26 PM EDTTornado WarningJKLMcCreary, Whitley31 min
Jul 27, 3:28 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Leslie, Letcher, Perry4 hr
Jul 27, 3:29 PM EDTSevere Thunderstorm WarningJKLPulaski46 min
Jul 27, 3:39 PM EDTTornado WarningJKLClay, Leslie51 min
Jul 27, 3:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley50 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne42 min
Jul 27, 4:05 PM EDTTornado WarningJKLClay, Jackson25 min
Jul 27, 4:11 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher49 min
Jul 27, 4:15 PM EDTTornado WarningJKLHarlan, Leslie45 min
Jul 27, 4:19 PM EDTFlash Flood WarningJKLClay4 hr
Jul 27, 4:25 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 4:30 PM EDTTornado WarningJKLClay, Leslie, Perry45 min
Jul 27, 4:36 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley39 min
Jul 27, 4:52 PM EDTTornado WarningJKLMcCreary, Whitley38 min
Jul 27, 4:56 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne64 min
Jul 27, 5:05 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley6 hr
Jul 27, 5:10 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry48 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningJKLBell, Whitley41 min
Jul 27, 5:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Whitley3 hr
Jul 27, 7:24 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan51 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.